BMJ · 2003 · 52 citations · 1 references
MedicineObstetricsPharmacologyClinical PharmacologyContraceptionReproductive HealthContraceptive SafetyContraceptive Side EffectsPulmonary EmbolismThromboembolic DiseaseThrombosisVenous ThromboembolismAdverse Events Of ContraceptivesConcomitant TherapyMassive Pulmonary EmbolismSerious Adverse Drug ReactionsSpontaneous Reporting AnalysisSpontaneous Reporting System AnalysisSuspected Adverse Drug Reaction ReportingSuspected Adverse Reaction Assessment
Our centre, the Dutch spontaneous reporting system for adverse drug reactions, recently received five reports of thromboembolism as a suspected adverse drug reaction to the new oral contraceptive Yasmin (ethinylestradiol and drospirenone). A 17 year old woman suddenly collapsed and died after taking the contraceptive for six months. Autopsy showed that she had had a massive pulmonary embolism. No obvious risk factors for thromboembolism, such as smoking, a period of long immobilisation, air flights, or concomitant medication, …
1
Dutch GPs warned against new contraceptive pill